On the existence of probability measures with given marginals
Annales de l'Institut Fourier, Volume 28 (1978) no. 4, pp. 53-78.

Let X be a compact ordered space and let μ,ν be two probabilities on X such that μ(f)ν(f) for every increasing continuous function f:XR. Then we show that there exists a probability θ on X×X such that

(i) θ(R)=1, where R is the graph of the order in X,

(ii) the projections of θ onto X are μ and ν.

This theorem is generalized to the completely regular ordered spaces of Nachbin and also to certain infinite products. We show how these theorems are related to certain results of Nachbin, Strassen and Hommel.

Soit X un espace compact ordonné et soient μ,ν deux probabilités sur X telles que μ(f)ν(f) pour toute fonction croissante continue f:XR. Alors nous démontrons qu’il existe une probabilité θ sur X×X telle que :

(i) θ(R)=1, où R est le graphe de l’ordre sur X,

(ii) les projections de θ sur X sont μ et ν.

On généralise ce théorème aux espaces complètement réguliers ordonnés de Nachbin et, en plus, à certains produits infinis. On met en évidence les relations entre ces résultats et les travaux de Nachbin, Strassen et Hommel.

@article{AIF_1978__28_4_53_0,
     author = {Edwards, David Albert},
     title = {On the existence of probability measures with given marginals},
     journal = {Annales de l'Institut Fourier},
     pages = {53--78},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {28},
     number = {4},
     year = {1978},
     doi = {10.5802/aif.717},
     zbl = {0377.60004},
     mrnumber = {81i:28009},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.717/}
}
TY  - JOUR
TI  - On the existence of probability measures with given marginals
JO  - Annales de l'Institut Fourier
PY  - 1978
DA  - 1978///
SP  - 53
EP  - 78
VL  - 28
IS  - 4
PB  - Imprimerie Durand
PP  - 28 - Luisant
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.717/
UR  - https://zbmath.org/?q=an%3A0377.60004
UR  - https://www.ams.org/mathscinet-getitem?mr=81i:28009
UR  - https://doi.org/10.5802/aif.717
DO  - 10.5802/aif.717
LA  - en
ID  - AIF_1978__28_4_53_0
ER  - 
%0 Journal Article
%T On the existence of probability measures with given marginals
%J Annales de l'Institut Fourier
%D 1978
%P 53-78
%V 28
%N 4
%I Imprimerie Durand
%C 28 - Luisant
%U https://doi.org/10.5802/aif.717
%R 10.5802/aif.717
%G en
%F AIF_1978__28_4_53_0
Edwards, David Albert. On the existence of probability measures with given marginals. Annales de l'Institut Fourier, Volume 28 (1978) no. 4, pp. 53-78. doi : 10.5802/aif.717. https://aif.centre-mersenne.org/articles/10.5802/aif.717/

[1] A. Badrikian, Séminaire sur les fonctions aléatoires linéaires et les mesures cylindriques, Springer-Verlag, Berlin, 1970. | MR: 43 #4994 | Zbl: 0209.48402

[2] D. A. Edwards, Choquet boundary theory for certain spaces of lower semicontinuous functions, in Function algebras, Scott Foresman and Co., Chicago 1966. | MR: 33 #4708 | Zbl: 0145.38601

[3] D. A. Edwards, Measures on product spaces and the Holley-Preston inequalities, Bull. Lond. Math. Soc., 8 (1976), 7.

[4] D. A. Edwards, On the Holley-Preston inequalities, to appear in Proc. Roy. Soc. of Edinburgh, Section A (Mathematics). | Zbl: 0387.28019

[5] G. Hommel, Increasing Radon measures on locally compact ordered spaces, Rendiconti di Matematica, 9 (1976), 85-117. | MR: 53 #13504 | Zbl: 0393.28014

[6] J. H. B. Kemperman, On the FKG-inequality for measures on a partially ordered space (to appear). | Zbl: 0384.28012

[7] L. Nachbin, Topology and order, van Nostrand, Princeton, 1965. | Zbl: 0131.37903

[8] C. J. Preston, A generalization of the FKG inequalities, Commun. Math. Phys., 36 (1974), 233-241.

[9] H. A. Priestley, Separation theorems for semi-continuous functions on normally ordered topological spaces, J. Lond. Math. Soc., 3 (1971), 371-377. | MR: 43 #3999 | Zbl: 0207.21203

[10] V. Strassen, The existence of probability measures with given marginals, Ann. Math. Statist., 36 (1965), 432-439. | MR: 31 #1693 | Zbl: 0135.18701

[11] G. F. Vincent-Smith, Filtering properties of wedges of affine functions, Journ. Lond. Math. Soc., 8 (1974), 621-629. | MR: 50 #14148 | Zbl: 0312.46018

Cited by Sources: